MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 12355120P
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned for evaluation and no photographs were provided for review.Three post-operative radiographs were provided for review and were able to confirm the reported event as inferior movement of the right-side rod could be seen between the image take on (b)(6) 2024 and the images taken on (b)(6) 2025.Information regarding the torque handle used was not provided.Information on the patient's activity or whether a fall was sustained was not provided.Based on the information obtained a root cause of the reported event was unable to be determined, but may have been the result of insufficient torque on lock screws during final tightening, insufficient rod reduction and or normalization, or post-operative excessive physical activity.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.Labeling review: ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Warnings, cautions and precautions: correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
On (b)(6) 2024 a patient underwent a posterior vertebral replacement procedure with posterior fixation from l2 to l4.The surgery was completed without issue to the patient.On (b)(6) 2025 during a routine follow up the patient reported experiencing pain.Radiographs were taken and it was discovered that the right-side rod had dislocated through inferior translation through the construct with additional impact to other spinal implants.To date, no revision surgery has been planned.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key21574687
Report Number2031966-2025-00037
Device Sequence Number20889278
Product Code PML
UDI-Device Identifier00887517036216
UDI-Public887517036216
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K180498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12355120P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale
Patient Weight80 KG